Has anybody tried Cymbalta?

Discussion in 'Fibromyalgia Main Forum' started by brendahayes47, Jan 4, 2006.

  1. brendahayes47

    brendahayes47 New Member

    My doctor is going to replace my Lexapro with Cymbalta duloxetine HCI. Has anybody tried this ,did it help with pain and depression?
    Thanks Brenda
  2. brendahayes47

    brendahayes47 New Member

    Thanks for telling me about the search. I read on this sample box that I have that that you might not want as much to eat.TELL ME THAT THIS IS TRUE.HA I need to lose 60 lbs.
    Brenda
  3. nyci

    nyci New Member

    I tried cymbalta and it helped with the pain but it made me urinate a lot and I mean a lot it wasn't worth it. But everyone reacts differently to meds! It's worth a try but I would get samples first.
  4. Vada

    Vada New Member

    Brenda: I have been taking Cymbalta 120 mgs for over 6 months now. It is great for my depression and it helps a teeny bit for my fibro and osteo pain. Beware however, make sure your doctor has read about how liver enzymes must be tested since someone out in the big wide world wound up having problems, so now I go about every 6-8 months to have them take blood. I am ok. My psych is just being diligent. Good luck, Vada
  5. cbella

    cbella New Member

    I have been on it since October. I take 60mg at night and 30mg in the morning. I think it used to help more. I feel like the pain is getting worse again after it being lighter when I first went on it. I'm thinking of asking my dr. if I could go off of it after this month and see what happens. I don't want to take it if it's not helping anymore. I'm not taking it for depression, just fm. As far as weight...ha! I've gained about 7 -10 lbs since October, but I think that's my own fault. Eating a lot of sweets.. who knows maybe it's the cymbalta's fault. Cymbalta is also not cheap if you have to pay for it. I first started out with 30mg once a day. It didn't seem to help much, so he increased it to 60mg every morning. That really seemed to work and I felt much better...and then the pain came back. So the dr. increased it to 60-30 but since I have such a hard time sleeping because of the pain I take the 60 at night and the 30 in the morning. I think that worked for a while and now I'm back to wondering if it's working at all..............Hope it works for you, sorry I rambled on forever....cbella
  6. 69mach1

    69mach1 New Member

    at first lost wieght then gained alot...

    couldn't sleep or fell asleep during the day and noght..

    trial by error for everyone. people have t understand antidepressants are different for everyone...

    jodie
  7. angeljoe

    angeljoe New Member

    I do feel a lot better since starting the Cymbalta. I've been on it for about 9 months now and I love it.
    I have gained some weight with it but Its still worth it to me. I forgot my prescription over the summer when I went on our family vacation. I learned my lesson from that mistake. Lots of people on here have different views about Cymbalta. I'd just give it a try and if it doesn't help then move on to something else.
    Angela
  8. unbalanced

    unbalanced New Member

    Just today I responded to someones post about going off Cymbalta & having withdrawals.I have been on every antidepressant I can think of & none have done what Cymbalta has! I swear by it, some do not care for it because of side effects, but you're going to have side effects with any medication, at least 1. I have noticed a big change in my legs they would ache so bad it would make me crazy! I did have nausea for the first 30-40 days, but I stuck with it & it passed, I do not experience any side effects, except weight loss, & I do have a bit more energy. This really does work well, & the benefits totally outweigh having some dumb side effect for a few weeks. It can't be any worse than what you live with now, Right? Stopping this med suddenly, cold turkey will cause withdrawals. I take 60mg in the morning, I started on 30mg at bedtime, but it kept me awake. My pain clinic Dr also suffers from chronic pain & since he cannot take narcotic meds because of his job, he uses Cymbalta & anti-inflammatory meds, he agrees this is the best thing he has used too!! I have lost 20lbs since October & that was when my dosage was raised. They say weight loss is a side effect, I say it;s a blessing!! LOL! Good luck & be sure to stick with it!! If you do get nausea ask for Phenergen to take with it & eat a piece of toast. Let me know how you like it!!
  9. musikmaker

    musikmaker New Member

    I have been on cymbalta for about 3 months. It has been the best pain killer I have tried. It has also helped my disposition though I was put on it to manage pain and help manage nerve tingling and internal shaking.

    You need to try it. Hopefully it will provide you some relief.
  10. cbella

    cbella New Member

  11. nanna4550

    nanna4550 New Member

    Cymbalta works very well for the pain. I noticed in 3 days that the pain was better on 30 mg but when I went up to 60 mg the pain was even less. However, had such a drugged feeling and bad anxiety on the higher dose as well as worsened constipation. Now I am back to 30 mg and feeling better in the head and anxiety (still have to avoid caffeine). The pain is still at least 1/2 of what it was. The lower dose completely reversed the constipation problem, which is another side effect. I still recommend it for the pain and my moods are very stable- I never get upset about anything. I have gained
    about 5 pounds, but I ate way too much over the holidays, so I don't think its the med.

  12. lmmillion

    lmmillion New Member

    I've been on Effexor for a long time. I asked to lower my dose because I was sweating so much. My fibro pain greatly increased. My Dr. suggested I try Cymbalta and see if there is an improvement. I'm sure hoping that it helps me. I need to do some research, though, because I'm wondering if the sweating will be the same with the Cymbalta. Apparently the Cmbalta and Effexor are similar in how they work.

    I don't care what anyone tries to tell me, but I'm convinced that the Effexor has contributed to my 40lb. weight gain over the last few years.I even tried Weight Watchers and really followed the program, but the weight would barely budge. I really think my metabolism has slowed down. I hope the Cymbalta has the opposite effect, or at least doesn't increase the weight gain.